MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX 25 HOLLOW FIBER OXYGENATOR AF; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX 25 HOLLOW FIBER OXYGENATOR AF; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Codes Crack (1135); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: date of birth: requested, not provided.A3b: gender: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: initial reporter name: unknown.E1: phone number: unknown.E2: health professional: unknown.E3: occupation: unknown.G4: pma/510(k): k130520.Visual inspection of the actual sample found damage and stress whitening on the reservoir housing.The actual sample was set to a factory-retained holder and subjected to visual inspection.It was confirmed that the damage to the reservoir had occurred in the protrusion that fits into the groove on the holder arm when the holder arm is slid into the holder-insertion port of the reservoir.Upon measuring the thickness of this part of the reservoir, no difference was observed when compared to a current product sample.Based on the description of the event that they heard a noise when slapping the device diagonally to exhaust air, the following simulation tests were carried out using factory-retained reservoirs.The reservoir was attached to the holder and secured with a stopper at the top of the holder in the locked position.Subsequently, a load to tilt the reservoir was applied.No damage occurred to the reservoir due to its secure fixation.The stopper was unlocked, the reservoir was slid to be separated from the stopper, and a load to tilt the reservoir was applied.This resulted in damage similar to that of the actual sample.Based on the investigation results, including the findings from the simulation test, and on the description of the event mentioned above, it can be inferred that the part of the reservoir that fitted into the groove of the holder arm was subjected to an excessive load, resulting in the damage observed.However, it was not possible to clarify the cause based on the condition of the actual sample.Relevant instructions for use (ifu) reference: "do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off." "if the product is dropped during set-up, do not use it.Replace with another device." terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that during priming, the perfusionist heard an abnormal noise and detected a crack.According to the feedback of the health care professional (hcp), she found that some bubbles were difficult to discharge when she pre-filled to exhaust gas (5l flow rate).She then attempted to slap the device to accelerate the exhaustion; however, it did not take effect.Therefore, she took the device off the bracket and slapped the device diagonally.The she heard some sound of cracking and found the device damaged.The oxygenator and reservoir were not separated to use.The procedure outcome was not reported.The patient was not harmed.There was no patient injury/medical or surgical intervention required.

Brand Name
CAPIOX FX 25 HOLLOW FIBER OXYGENATOR AF
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19828215
Report Number9681834-2024-00129
Device Sequence Number12914770
Product Code DTZ
UDI-Device Identifier04987350701046
UDI-Public(01)04987350701046(17)261231(10)240111
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCX*FX25RW
Device Lot Number240111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2024
Initial Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale